Access

You are not currently logged in.

Access your personal account or get JSTOR access through your library or other institution:

login

Log in to your personal account or through your institution.

If You Use a Screen Reader

This content is available through Read Online (Free) program, which relies on page scans. Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.

Some Remarks on a Paper of Kingman

R. K. Getoor
Advances in Applied Probability
Vol. 6, No. 4 (Dec., 1974), pp. 757-767
DOI: 10.2307/1426191
Stable URL: http://www.jstor.org/stable/1426191
Page Count: 11
  • Read Online (Free)
  • Subscribe ($19.50)
  • Cite this Item
Since scans are not currently available to screen readers, please contact JSTOR User Support for access. We'll provide a PDF copy for your screen reader.
Some Remarks on a Paper of Kingman
Preview not available

Abstract

We illustrate a technique for computing certain integrals that arise in probability theory by giving a new derivation of a formula of Kingman. This formula contains the joint distribution of the processes F(t)=inf{s: X(t+s)=b} and B(t)=inf{s: X(t-s)=b} where X is a time homogeneous, continuous parameter, Markov process and b is a fixed point in its state space. We then extend this formula to the situation in which b is replaced by a finite set {b1,... ,bn}.

Page Thumbnails

  • Thumbnail: Page 
757
    757
  • Thumbnail: Page 
758
    758
  • Thumbnail: Page 
759
    759
  • Thumbnail: Page 
760
    760
  • Thumbnail: Page 
761
    761
  • Thumbnail: Page 
762
    762
  • Thumbnail: Page 
763
    763
  • Thumbnail: Page 
764
    764
  • Thumbnail: Page 
765
    765
  • Thumbnail: Page 
766
    766
  • Thumbnail: Page 
767
    767